Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 170, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 31, 2012, 5:20 PM EDT for Blair County, Huntingdon County, Pennsylvania. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2012, 5:20 PM EDT (21:20 UTC)
- Expired
- Jul 31, 2012, 6:00 PM EDT
- In force
- 40 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Blair County, PA, Huntingdon County, PA
The radar
The State College radar (KCCX), 47 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
883
WUUS51 KCTP 312120
SVRCTP
PAC013-061-312200-
/O.NEW.KCTP.SV.W.0170.120731T2120Z-120731T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
520 PM EDT TUE JUL 31 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
NORTHERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 600 PM EDT
* AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR WILLIAMSBURG...MOVING
NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
RAYSTOWN DAM...
HUNTINGDON AND SPRUCE CREEK...
FRANKLINVILLE...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...STATE ROAD
453.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4027 7822 4043 7832 4073 7808 4072 7806
4057 7783 4054 7784 4051 7782
TIME...MOT...LOC 2121Z 230DEG 17KT 4046 7821
$$
FORECASTER: STEINBUGL2 follow-up statements
696
WWUS51 KCTP 312142
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
542 PM EDT TUE JUL 31 2012
PAC013-061-312200-
/O.CON.KCTP.SV.W.0170.000000T0000Z-120731T2200Z/
BLAIR PA-HUNTINGDON PA-
542 PM EDT TUE JUL 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHERN HUNTINGDON AND EAST CENTRAL BLAIR COUNTIES...
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR RAYSTOWN DAM...OR NEAR HUNTINGDON...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE...
RAYSTOWN DAM...
HUNTINGDON AND ALEXANDRIA...
PETERSBURG AND FRANKLINVILLE...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...STATE ROAD
453.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4027 7822 4043 7832 4073 7808 4072 7806
4057 7783 4054 7784 4051 7782
TIME...MOT...LOC 2142Z 230DEG 17KT 4046 7809
$$
FORECASTER: STEINBUGL674
WWUS51 KCTP 312200
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
600 PM EDT TUE JUL 31 2012
PAC013-061-312208-
/O.EXP.KCTP.SV.W.0170.000000T0000Z-120731T2200Z/
BLAIR PA-HUNTINGDON PA-
600 PM EDT TUE JUL 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HUNTINGDON AND EAST
CENTRAL BLAIR COUNTIES WILL EXPIRE AT 600 PM EDT...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
OVER HUNTINGDON COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING
WILL BE ALLOWED TO EXPIRE.
A NEW STORM HAS FORMED JUST EAST OF SINKING VALLEY IN BLAIR COUNTY
AND IS DRIFTING EASTWARD TOWARD THE HUNTINGDON COUNTY LINE.
LAT...LON 4027 7822 4043 7832 4073 7808 4072 7806
4057 7783 4054 7784 4051 7782
TIME...MOT...LOC 2158Z 230DEG 17KT 4051 7801
$$
FORECASTER: STEINBUGLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:21 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 31, 3:21 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 321 PM EDT TUE JUL 31 2012 .SYNOPSIS... WEAK LOW PRESSURE MOVING EASTWARD FROM THE GREAT LAKES AREA WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA INTO WED. WEAK HIGH PRESSURE WILL BRING LESS HUMID AND MAINLY DRY WEATHER FOR THU INTO FRI. A SW FLOW OF MORE HUMID AIR WILL WORK BACK INTO THE AREA FOR THE WEEKEND. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... WEAK SE FLOW AND HEATING HAS RESULTED IN SHOWERS AND THUNDERSTORMS IN AREAS THAT HAVE DECENT HEATING SINCE NOONTIME. LACK OF SHEAR SHOULD MAINLY RESULT IN PULSE TYPE STORMS... WITH MAINLY HEAVY RAIN. A FEW COULD PRODUCE HAIL AND GUSTY WINDS. EXPECT THE ACTIVITY TO SLOWLY WEAKEN...WITH JUST SOME SHOWERS LATER TONIGHT AND EARLY WED MORNING. LOW TEMPS WILL BE NEAR NORMAL OR JUST ABOVE NORMAL. && .SHORT TERM /11 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... AGAIN...EXPECT SOME SHOWERS LATER TONIGHT INTO WED MORNING. STILL A CHC OF SHOWERS AND STORMS WED AFT...BUT LESS CHC THAN TODAY...AS THE UPPER LVL SUPPORT MOVES EASTWARD...AND SLIGHTLY DRIER AIR WORKS IN LATE. MAX TEMPS WILL BE NEAR NORMAL. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... UPPER LEVEL PATTERN WILL REMAIN FAIRLY CONSISTENT ACROSS THE CONUS THROUGHOUT THE EXTENDED...WITH SLIGHT MODIFICATIONS TAKING PLACE IN THE MEAN UPPER RIDGE POSITIONS OVER THE FOUR CORNERS REGION AND SOUTHERN PLAINS AS WELL AS THE WESTERN ATLANTIC. A TRANSITION FROM NORTHWEST FLOW ALOFT ASSOCIATED WITH THE MEAN UPPER TROF ALONG THE EASTERN SEABOARD TO A MORE ZONAL FLOW IS SEEN FOR LATE THIS WEEK AND EARLY THIS WEEKEND...FOLLOWED BY A BRIEF INFLUX OF MUCH WARMER AND MORE HUMID AIR LATE THIS WEEKEND AS BERMUDA HIGH AMPLIFIES AHEAD OF A VIGOROUS TROF SLICING ACROSS THE NORTHERN AND CENTRAL GREAT LAKES SUNDAY NIGHT. THIS UPPER TROF WILL CROSS THE NORTHEAST UNITED STATES ON MONDAY...FOLLOWED BY MUCH LOWER DEEPER LAYER MOISTURE AND SURFACE DEWPOINTS LATE MONDAY AND TUESDAY. INCREASED DEEP LAYER MOISTURE ACCOMPANIES THE TRANSITION TO ZONAL UPPER FLOW LATER THIS WEEK...FOLLOWED BY A POTENTIALLY SIGNIFICANT SURGE OF SUBTROPICAL MOISTURE FROM THE GULF COAST STATES AHEAD OF THE VIGOROUS GREAT LAKES TROF MONDAY AND MONDAY NIGHT. A SHARP FROPA IS POSSIBLE SUNDAY NIGHT INTO MONDAY ACCOMPANIED BY LOCALLY STRONG STORMS AND HEAVY DOWNPOURS. UPPER LEVEL RIDGE AND SFC HIGH PRESSURE BUILD IN FOR TUESDAY AND WEDNESDAY BRINGING A MUCH DRIER AIRMASS AND COMFORTABLE HUMIDITY TO THE REGION...ALTHOUGH EMBEDDED UPPER DISTURBANCES WILL STILL BRING ISOLATED SHOWER THREATS EACH DAY. NEAR NORMAL TEMPERATURES WILL BRIEFLY SURGE TO ABOVE NORMAL LATE SAT AND SUNDAY AHEAD OF THE STRONG COLD FRONT DROPPING SOUTHEAST SE LATER SUNDAY INTO MONDAY...TRIMMING TEMPS AND HUMIDITY BACK TO NORMAL VALUES. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON SHOULD SLOWLY WEAKEN AND BECOME LESS WIDESPREAD ONCE WE ARE PAST MAX HEATING. STILL A CHC OF SHOWERS LATE TONIGHT INTO EARLY WED. LOWER CIGS AND FOG LIKELY LATER TONIGHT...GIVEN RATHER HIGH DEWPOINTS IN PLACE. SOME CHC OF SHOWERS AND THUNDERSTORMS WED AFT...BUT LESS CHC. MOST OF THU AND FRIDAY SHOULD BE DRY...BUT CHC OF FOG EACH MORNING. A SW FLOW OF MORE HUMID AIR EXPECTED THIS WEEKEND. WHILE THERE COULD BE A SHOWER OR STORM...MUCH OF THE TIME SHOULD BE DRY. OUTLOOK... THU...FOG POSSIBLE EARLY...OTHERWISE VFR. FRI-SUN...MAINLY VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT/MARTIN NEAR TERM...MARTIN SHORT TERM...MARTIN LONG TERM...DEVOIR AVIATION...MARTIN
Hazardous weather outlook, Jul 31, 3:43 PM EDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 343 PM EDT TUE JUL 31 2012 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-011945- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 343 PM EDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 31, 4:28 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 428 PM EDT TUE JUL 31 2012 PAZ026>028-312115- HUNTINGDON PA-JUNIATA PA-MIFFLIN PA- 428 PM EDT TUE JUL 31 2012 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN HUNTINGDON...WEST CENTRAL JUNIATA AND WESTERN MIFFLIN COUNTIES... AT 426 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM MCALEVYS FORT TO MCVEYTOWN...MOVING EAST-NORTHEAST AT 15 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL AFFECT STRODES MILLS AND YEAGERTOWN. THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE 322...ROUTE 322/22...ROUTE 522. LAT...LON 4072 7759 4048 7748 4041 7778 4064 7789 FORECASTER: STEINBUGL
Special weather statement, Jul 31, 4:41 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
441 PM EDT TUE JUL 31 2012
PAZ033-312115-
SOMERSET PA-
441 PM EDT TUE JUL 31 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SOMERSET COUNTY...
AT 435 PM EDT...A STRONG THUNDERSTORM WAS NEAR SOMERSET...MOVING EAST
AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE HEAVY RAIN MAY WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL
AFFECT SOMERSET...FRIEDENS...AND INDIAN LAKE.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 104
AND 129.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219.
LAT...LON 4008 7918 4018 7870 4015 7870 4008 7873
4005 7877 3994 7876 3990 7913
FORECASTER: STEINBUGLSpecial weather statement, Jul 31, 4:57 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 457 PM EDT TUE JUL 31 2012 PAZ004-005-312145- MCKEAN PA-WARREN PA- 457 PM EDT TUE JUL 31 2012 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WARREN AND NORTHWESTERN MCKEAN COUNTIES... AT 454 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8 MILES NORTHWEST OF LIMESTONE TO SCANDIA...MOVING EAST AT 15 MPH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE HEAVY RAIN MAY CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT BRADFORD. THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 62...ROUTE 219... STATE ROAD 59. LAT...LON 4200 7845 4185 7871 4189 7924 4201 7903 FORECASTER: STEINBUGL
Special weather statement, Jul 31, 5:01 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
501 PM EDT TUE JUL 31 2012
PAZ037-041-312215-
NORTHERN LYCOMING PA-TIOGA PA-
501 PM EDT TUE JUL 31 2012
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN LYCOMING AND TIOGA
COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF NORTHERN
LYCOMING AND TIOGA COUNTIES AT 458 PM EDT. THE STRONG THUNDERSTORMS
WERE GENERALLY MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS. EXPECT FREQUENT LIGHTNING FROM THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT MORRIS AND MANSFIELD.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 14.
LAT...LON 4199 7692 4161 7687 4160 7686 4128 7729
4175 7760 4178 7761 4201 7729 4200 7693
FORECASTER: STEINBUGLSpecial weather statement, Jul 31, 5:09 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
509 PM EDT TUE JUL 31 2012
PAZ019-027-049-050-312200-
MIFFLIN PA-SNYDER PA-SOUTHERN CENTRE PA-UNION PA-
509 PM EDT TUE JUL 31 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MIFFLIN...
SOUTHEASTERN CENTRE...SOUTHWESTERN UNION AND WEST CENTRAL SNYDER
COUNTIES...
AT 506 PM EDT...A STRONG THUNDERSTORM WAS NEAR MILROY...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT OCCASIONAL LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT POE VALLEY
STATE PARK...MILLHEIM...SNYDER-MIDDLESWARTH STATE PARK AND WEIKERT.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 322...STATE ROAD
45.
LAT...LON 4076 7767 4099 7736 4099 7733 4085 7713
4064 7756
FORECASTER: STEINBUGLSpecial weather statement, Jul 31, 5:18 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
518 PM EDT TUE JUL 31 2012
PAZ025>028-035-036-056-063-064-312200-
ADAMS PA-BLAIR PA-CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
JUNIATA PA-MIFFLIN PA-PERRY PA-
518 PM EDT TUE JUL 31 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL BLAIR...
FRANKLIN...HUNTINGDON...NORTHEASTERN FULTON...SOUTHWESTERN
CUMBERLAND...SOUTHWESTERN JUNIATA...SOUTHWESTERN MIFFLIN...
SOUTHWESTERN PERRY AND WESTERN ADAMS COUNTIES...
AT 511 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ALTOONA TO MCCONNELLSBURG TO NEAR HAGERSTOWN MARYLAND...MOVING NORTHEAST AT
25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT OCCASIONAL LIGHTNING WITH THESE STORMS.
ALSO...VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL AFFECT THREE SPRINGS...SHADE
GAP...ORBISONIA...MOUNT UNION AND BIG SPRING STATE PARK.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 172 AND 209...I-81 BETWEEN
MILE MARKERS 1 AND 31.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
22...ROUTE 22/522...ROUTE 30...ROUTE 322...ROUTE 522.
LAT...LON 4015 7815 4017 7813 4018 7817 4048 7834
4070 7761 3972 7733 3972 7790
FORECASTER: GARTNERThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:27 AM EDT | Special Weather Statement | CTP | Bedford, Blair, Somerset | 63 min |
| Jul 31, 11:57 AM EDT | Special Weather Statement | CTP | Cambria | 48 min |
| Jul 31, 12:20 PM EDT | Special Weather Statement | CTP | Cameron, Elk | 55 min |
| Jul 31, 12:36 PM EDT | Special Weather Statement | CTP | Somerset | 54 min |
| Jul 31, 12:56 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Somerset | 3 hr |
| Jul 31, 1:05 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 42 min |
| Jul 31, 1:30 PM EDT | Special Weather Statement | CTP | Cambria | 30 min |
| Jul 31, 1:33 PM EDT | Flash Flood Warning | CTP | Cambria | 104 min |
| Jul 31, 1:40 PM EDT | Special Weather Statement | CTP | Cameron, McKean, Potter | 35 min |
| Jul 31, 1:43 PM EDT | Special Weather Statement | CTP | Clearfield | 32 min |
| Jul 31, 1:51 PM EDT | Special Weather Statement | CTP | Somerset | 24 min |
| Jul 31, 2:13 PM EDT | Special Weather Statement | CTP | McKean, Potter | 47 min |
| Jul 31, 2:15 PM EDT | Special Weather Statement | CTP | Clearfield | 45 min |
| Jul 31, 2:20 PM EDT | Special Weather Statement | CTP | Cameron | 25 min |
| Jul 31, 2:31 PM EDT | Areal Flood Advisory | CTP | Clearfield | 119 min |
| Jul 31, 2:49 PM EDT | Special Weather Statement | CTP | Cumberland | 26 min |
| Jul 31, 3:02 PM EDT | Special Weather Statement | CTP | Tioga | 43 min |
| Jul 31, 3:05 PM EDT | Special Weather Statement | CTP | McKean | 40 min |
| Jul 31, 3:21 PM EDT | Special Weather Statement | CTP | Centre | 24 min |
| Jul 31, 3:26 PM EDT | Special Weather Statement | CTP | Clearfield | 34 min |
| Jul 31, 3:29 PM EDT | Special Weather Statement | CTP | Somerset | 46 min |
| Jul 31, 3:50 PM EDT | Special Weather Statement | CTP | Clinton | 25 min |
| Jul 31, 3:54 PM EDT | Special Weather Statement | CTP | Centre | 36 min |
| Jul 31, 3:59 PM EDT | Special Weather Statement | CTP | Tioga | 31 min |
| Jul 31, 4:06 PM EDT | Areal Flood Advisory | CTP | Somerset | 114 min |
| Jul 31, 4:11 PM EDT | Special Weather Statement | CTP | Somerset | 34 min |
| Jul 31, 4:15 PM EDT | Special Weather Statement | CTP | Clearfield | 30 min |
| Jul 31, 4:17 PM EDT | Special Weather Statement | CTP | Clinton | 43 min |
| Jul 31, 4:24 PM EDT | Special Weather Statement | CTP | McKean | 51 min |
| Jul 31, 4:28 PM EDT | Special Weather Statement | CTP | Mifflin | 47 min |
| Jul 31, 4:41 PM EDT | Special Weather Statement | CTP | Somerset | 34 min |
| Jul 31, 4:57 PM EDT | Special Weather Statement | CTP | McKean | 48 min |
| Jul 31, 5:01 PM EDT | Special Weather Statement | CTP | Tioga | 74 min |
| Jul 31, 5:09 PM EDT | Special Weather Statement | CTP | Snyder | 51 min |
| Jul 31, 5:16 PM EDT | Areal Flood Advisory | CTP | McKean | 119 min |
| Jul 31, 5:18 PM EDT | Special Weather Statement | CTP | Franklin, Huntingdon, Mifflin | 42 min |
| Jul 31, 5:35 PM EDT | Special Weather Statement | CTP | McKean | 25 min |
| Jul 31, 5:57 PM EDT | Special Weather Statement | CTP | Franklin, Huntingdon, Mifflin | 33 min |
| Jul 31, 6:30 PM EDT | Special Weather Statement | CTP | Adams, Cumberland, Juniata, Mifflin, Perry | 30 min |
| Jul 31, 6:50 PM EDT | Special Weather Statement | CTP | Warren | 25 min |
| Jul 31, 6:52 PM EDT | Special Weather Statement | CTP | Potter | 38 min |
| Jul 31, 7:00 PM EDT | Special Weather Statement | CTP | Adams, Cumberland, Dauphin, Juniata, Mifflin, Perry and 1 more | 30 min |
| Jul 31, 7:11 PM EDT | Special Weather Statement | CTP | Elk | 34 min |
| Jul 31, 7:18 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Perry, York | 87 min |
| Jul 31, 7:33 PM EDT | Special Weather Statement | CTP | Dauphin, Perry, Snyder, York | 27 min |
| Jul 31, 7:34 PM EDT | Special Weather Statement | CTP | Potter, Tioga | 26 min |
| Jul 31, 7:41 PM EDT | Areal Flood Advisory | CTP | Cameron, Elk, McKean, Potter, Tioga | 94 min |
| Jul 31, 7:42 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lancaster, Lebanon, Perry, Schuylkill and 1 more | 63 min |
| Jul 31, 7:56 PM EDT | Special Weather Statement | CTP | Cameron, Elk, Tioga | 34 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.